Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2015, 7:58 AM CDT for Allamakee County, Clayton County, Fayette County, Iowa. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 7:58 AM CDT (12:58 UTC)
- Expired
- Jun 22, 2015, 9:00 AM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:14 AM CDT | TSTM WND DMG | 3 S Waukon, IA | TREES DOWN IN THE WAUKON AREA. LOCATION IN THE WAUKON AREA BASED ON RADAR. |
| Jun 22, 8:19 AM CDT | TSTM WND DMG | Oelwein, IA | MULTIPLE TREES DOWN AROUND OELWEIN ACCORDING TO OELWEIN CITY POLICE. ALSO SOME MINOR STREET FLOODING. |
| Jun 22, 8:20 AM CDT | TSTM WND DMG | Maynard, IA | SUBSTANTIAL DAMAGE TO HOME WITH RESIDENTS TRAPPED INSIDE. |
| Jun 22, 8:20 AM CDT | TSTM WND DMG | Postville, IA | TREES DOWN IN POSTVILLE. TIME ESTIMATED. |
| Jun 22, 8:23 AM CDT | TSTM WND DMG | 3 S Waukon, IA | TREES DOWN IN THE WAUKON AREA. LOCATION IN THE WAUKON AREA BASED ON RADAR. |
| Jun 22, 8:23 AM CDT | TSTM WND DMG | Oelwein, IA | TREES DOWN |
| Jun 22, 8:23 AM CDT | TSTM WND DMG | Postville, IA | TREES DOWN AND KNOCKED OUT POWER IN POSTVILLE |
| Jun 22, 8:23 AM CDT | TSTM WND DMG | Postville, IA | TREES DOWN AND KNOCKED OUT POWER IN POSTVILLE |
| Jun 22, 8:23 AM CDT | TSTM WND GST 61 | 4 W Stanley, IA | |
| Jun 22, 8:50 AM CDT | TSTM WND DMG | Maynard, IA | SUBSTANTIAL DAMAGE TO HOME WITH RESIDENTS TRAPPED INSIDE. |
| Jun 22, 9:07 AM CDT | TSTM WND DMG | Strawberry Point, IA | LIMBS AND SMALL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:03 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KARX 221258
SVRARX
IAC005-043-065-221400-
/O.NEW.KARX.SV.W.0016.150622T1258Z-150622T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
758 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN NORTHEASTERN IOWA...
CLAYTON COUNTY IN NORTHEASTERN IOWA...
SOUTHEASTERN ALLAMAKEE COUNTY IN NORTHEASTERN IOWA...
* UNTIL 900 AM CDT
* AT 758 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LANSING TO NEAR SUMNER...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FAYETTE AROUND 815 AM CDT.
MAYNARD AROUND 820 AM CDT.
OELWEIN AND HARPERS FERRY AROUND 835 AM CDT.
STANLEY AROUND 845 AM CDT.
PRAIRIE DU CHIEN...MARQUETTE AND MCGREGOR AROUND 855 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARDIN...LUANA...WADENA...WESTGATE AND WATERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9208 4308 9208 4308 9161 4350 9122
4335 9121 4325 9106 4313 9118 4292 9114
4264 9152
TIME...MOT...LOC 1258Z 328DEG 20KT 4336 9128 4285 9203
HAIL...<.75IN
WIND...60MPH
$$
SHEA3 follow-up statements
036
WWUS53 KARX 221310
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
810 AM CDT MON JUN 22 2015
IAC005-043-065-221400-
/O.CON.KARX.SV.W.0016.000000T0000Z-150622T1400Z/
FAYETTE IA-CLAYTON IA-ALLAMAKEE IA-
810 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR FAYETTE...CLAYTON AND SOUTHEASTERN ALLAMAKEE COUNTIES...
AT 810 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARPERS FERRY TO NEAR MAYNARD...MOVING SOUTHEAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ARLINGTON AROUND 815 AM CDT.
PRAIRIE DU CHIEN...STANLEY AND MARQUETTE AROUND 820 AM CDT.
MCGREGOR AROUND 825 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARDIN...LUANA...WADENA...WESTGATE AND WATERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4291 9208 4290 9183 4308 9161 4350 9122
4335 9121 4325 9106 4313 9118 4292 9114
4264 9152 4264 9207
TIME...MOT...LOC 1310Z 324DEG 46KT 4324 9116 4273 9191
HAIL...<.75IN
WIND...60MPH
$$
SHEA453
WWUS53 KARX 221333
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
833 AM CDT MON JUN 22 2015
IAC005-043-065-221400-
/O.CON.KARX.SV.W.0016.000000T0000Z-150622T1400Z/
FAYETTE IA-CLAYTON IA-ALLAMAKEE IA-
833 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHEASTERN FAYETTE...CLAYTON AND EASTERN ALLAMAKEE COUNTIES...
AT 832 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HARPERS FERRY TO STANLEY...MOVING SOUTHEAST AT 25
MPH. TREES WERE BLOWN DOWN IN WAUKON AND OELWEIN IOWA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN FAYETTE...CLAYTON AND EASTERN ALLAMAKEE COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...LUANA...WADENA...WATERVILLE...ST.
OLAF AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM LARGER TREES OR POWER LINES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4275 9188 4287 9168 4303 9150 4350 9122
4335 9121 4325 9106 4313 9118 4292 9114
4264 9152 4264 9207
TIME...MOT...LOC 1332Z 328DEG 20KT 4314 9107 4263 9182
HAIL...<.75IN
WIND...60MPH
$$
SHEA790
WWUS53 KARX 221350
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
850 AM CDT MON JUN 22 2015
IAC005-065-221359-
/O.CAN.KARX.SV.W.0016.000000T0000Z-150622T1400Z/
FAYETTE IA-ALLAMAKEE IA-
850 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND
EASTERN ALLAMAKEE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4282 9149 4304 9118 4299 9116 4298 9116
4297 9115 4292 9114 4264 9152 4264 9160
TIME...MOT...LOC 1349Z 328DEG 20KT 4314 9107 4263 9182
$$
IAC043-221400-
/O.CON.KARX.SV.W.0016.000000T0000Z-150622T1400Z/
CLAYTON IA-
850 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR CENTRAL CLAYTON COUNTY...
THE WARNINGS FOR SOUTHEAST CLAYTON COUNTY CONTINUES AS STRONG WINDS PUSH
THROUGH FROM STORMS.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELKADER...STRAWBERRY POINT...MCGREGOR...GARNAVILLO...MARQUETTE...
CLAYTON...LITTLEPORT...MEDERVILLE...PIKES PEAK STATE PARK...
COMMUNIA...MOTOR...OSBORNE...CLAYTON CENTER...HIGHWAY 13 AND COUNTY C
24...J WOOD CAMPGROUND...THE MISSISSIPPI RIVER NEAR GUTTENBERG AND
THE MISSISSIPPI RIVER NEAR PRAIRIE DU CHIEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4282 9149 4304 9118 4299 9116 4298 9116
4297 9115 4292 9114 4264 9152 4264 9160
TIME...MOT...LOC 1349Z 328DEG 20KT 4314 9107 4263 9182
HAIL...<.75IN
WIND...60MPH
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:40 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 22, 6:40 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 640 AM CDT MON JUN 22 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 259 AM CDT MON JUN 22 2015 ALL EYES AGAIN ON THE CONVECTION EXPECTED TO IMPACT THE AREA TODAY. A COUPLE OF AREAS TO WATCH. FIRST AREA OF THUNDERSTORMS ALONG AN EAST-WEST LINE ACROSS NORTHERN IA ON THE NOSE OF THE BEST WARM/MOIST ADVECTION. THIS LINE DRIFTING SLOWLY NORTHWARD AS IT IS ANCHORED TO A WARM FRONT/TROUGH. ANTICIPATE THIS DRIFTING INTO THE NORTHEAST IA BEFORE AROUND SUNRISE...AND INTO SOUTHEAST MN AROUND 12Z. MODELS FORECAST INCREASING ELEVATED INSTABILITY TO GO ALONG WITH THE HIGH BULK SHEAR OVER 60KTS...SO SOME OF THESE STORMS COULD INTENSIFY AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MEANWHILE TO OUR WEST...SEVERAL CLUSTERS OF STORMS WERE ONGOING ACROSS EASTERN SD AND WESTERN MN. THESE STORMS WERE PRODUCING HAIL AND DAMAGING WINDS AND WERE RACING EASTWARD TOWARD THE REGION. THESE STORMS ARE DRIVEN BY A POTENT SHORT WAVE...WITH A PIECE MOVING THROUGH ND AND A STRONGER PIECE DROPPING IN FROM SASKATCHEWAN. THESE STORMS ARE ON TARGET TO MOVE INTO THE AREA BY MID-MORNING. GIVEN THAT THIS IS TYPICALLY A DIURNAL LULL TIME FOR STRONG STORMS...IT IS EXPECTED THAT THEY WILL BE WEAKENING TO SOME DEGREE. BUT GIVEN THE STRONG DYNAMICS IT IS POSSIBLE THAT THEY WILL CONTINUE TO REMAIN STRONG OR SEVERE AS THEY MOVE THROUGH. CURRENTLY...SPC HAS A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN MN UNTIL 9 AM... EXCEPT FOR OUR 7 COUNTIES. IF STORMS CONTINUE TO BE STRONG...OUR COUNTIES COULD BE ADDED. IT IS EXPECTED THAT THE BULK OF THE STORMS WILL BE MOVING QUICKLY THROUGH THE AREA DURING THE MORNING...AND DEPARTING BY EARLY AFTERNOON. BUT JUST AS WE REACH THE MAXIMUM HEATING TIME OF DAY... THE TRAILING COLD FRONT OF THE MAIN SYSTEM WILL BE MOVING THROUGH FOR THE AFTERNOON HOURS. NEARLY ALL OF THE MODELS SUGGEST NEW CONVECTION WILL FIRE ALONG THE FRONT...BUT JUST HOW MUCH WILL BE THE BIG QUESTION. WILL WE HAVE TIME TO RECOVER FROM THE MORNING ACTIVITY WITH ENOUGH INSTABILITY? THE HIGHEST LIKELIHOOD FOR THIS WILL BE OVER THE FAR SOUTHEAST AND EAST COUNTIES OF OUR SERVICE AREA DURING THE AFTERNOON AND EARLY EVENING. BUT THERE MAY NOT BE ENOUGH TIME AND/OR SUPPORT FOR THESE TO BECOME SEVERE AGAIN. THIS WILL NEED TO BE MONITORED THROUGH THE DAY AS THE SITUATION EVOLVES BEHIND THE INITIAL CONVECTION. GIVEN THE AMOUNT OF SHEAR...ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. BEHIND THE FRONT...BRISK NORTHWEST WINDS WILL QUICKLY DROP TEMPERATURES AND HUMIDITY...WITH CLEARING SKIES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 259 AM CDT MON JUN 22 2015 HIGH PRESSURE WILL PROVIDE A DRY DAY ON TUESDAY. BUT THE NORTHWEST FLOW REGIME WILL KEEP THE PARADE OF SYSTEMS COMING. THE FRONTAL BOUNDARY WHICH WILL BE LINGERING TO OUR SOUTH WILL BEGIN MOVING BACK NORTH AGAIN BY WEDNESDAY...AND AS WEAK SHORT WAVES MOVE THROUGH THE FLOW THEY WILL HELP TO TRIGGER CONVECTIVE ACTIVITY AS THE MOIST AND UNSTABLE AIR MOVES UP AND OVER THE BOUNDARY. THIS COULD BRING SOME RAIN TO THE SOUTHERN PORTION OF THE FORECAST AREA AS EARLY AS TUESDAY NIGHT...WITH THE REMAINDER OF THE REGION HAVING RAIN CHANCES WEDNESDAY THROUGH THURSDAY. STORMS WEDNESDAY AFTERNOON AND EVENING COULD BE ON THE STRONG SIDE...SO WILL HAVE TO MONITOR FOR SEVERE POTENTIAL. BEYOND THURSDAY...CONFIDENCE IN THE FORECAST IS LOWERING AS THE UPPER LEVEL PATTERN BEGINS TO SHIFT TO MORE OF A NORTHWEST FLOW. THE MAIN POLAR VORTEX SHIFTS SOUTHWARD INTO HUDSON BAY BY THE END OF THE WEEK...WITH MORE OF A FLOW OF COOLER AIR INTO THE REGION EXPECTED. BUT THE VARIOUS MEDIUM RANGE MODELS DIFFER AS TO THE DEGREE OF COLD INTRUSION. THE UNFORTUNATE SIDE EFFECT OF THIS COOLER AIR /BESIDES THE BELOW NORMAL TEMPERATURES/ IS THAT STEEP LAPSE RATES AND STRONG SUNSHINE POINT TO THE POSSIBILITY OF DIURNALLY DRIVEN SHOWER ACTIVITY. THUS HAVE OPTED TO KEEP LOW CHANCES FOR RAIN IN THE FORECAST FOR MUCH OF THE EXTENDED PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 640 AM CDT MON JUN 22 2015 MAIN TAF CONCERNS IS COMPLEX OF SHOWERS AND THUNDERSTORMS TO MOVE INTO THE RST/LSE TAF SITES THIS MORNING. COMPLEX OF SHOWERS AND THUNDERSTORMS OVER CENTRAL SOUTHERN MINNESOTA WILL QUICKLY MOVE EAST ACROSS THE TAF SITES THIS MORNING. WITH THE SHOWERS AND THUNDERSTORMS EXPECT MVFR AND POTENTIAL IFR TO LIFR CONDITIONS AT BOTH RST/LSE TAF SITES. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO GUSTS UP TO 35 TO 45 KNOTS AT THE TAF SITES. BEHIND THE BACK EDGE OF THE LINE OF SHOWERS AND THUNDERSTORMS...A TIGHT PRESSURE GRADIENT IS PRODUCING WIND GUST OF 40 TO 45 KNOTS OVER SOUTHWEST MINNESOTA. THERE IS POTENTIAL WIND GUSTS OF 35 TO 40 KNOTS WILL CONTINUE TO AROUND 16Z. HAVE EXTENDED THE TEMPO GROUP TO 16Z TO ACCOUNT FOR THESE POTENTIAL WIND GUST BEHIND THE LINE OF SHOWERS/THUNDERSTORMS. WINDS MIXING DOWN ALOFT ARE EXPECTED TO PRODUCE 25 TO 30 KNOT WIND GUST BEHIND COLD FRONT AFTER 19Z TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AT BOTH RST/LSE TAF SITES. HIGH PRESSURE BUILDS INTO WESTERN MINNESOTA BY 06Z TUESDAY AND PROVIDE VFR CONDITIONS AT BOTH RST/LSE TAF SITES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...DTJ
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 420 AM CDT MON JUN 22 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231030- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 420 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS... AND HEAVY DOWNPOURS. STORMS WILL MOVE EAST OF THE AREA BY MID- DAY...BUT AS THE MAIN COLD FRONT MOVES IN THIS AFTERNOON THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE NEW STORMS...WHICH SHOULD MAINLY AFFECT AREAS EAST OF A LINE FROM NEILLSVILLE AND BLACK RIVER FALLS WISCONSIN...DOWN TO OELWEIN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY STORMS WILL BE POSSIBLE FROM TIME TO TIME FROM TUESDAY NIGHT ALL THE WAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THERE IS A CHANCE FOR SOME OF THE STORMS TO BE STRONG OR SEVERE OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON WEDNESDAY. OTHERWISE... ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW
In the hours before
Local storm report, Jun 22, 7:28 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM HAIL PRAIRIE DU CHIEN 43.04N 91.14W
06/22/2015 E0.75 INCH CRAWFORD WI PUBLIC
PUBLIC REPORTED DIME SIZE HAIL IN THE CITY OF PRAIRIE DU
CHIEN VIA BROADCAST MEDIA
&&
DTJLocal storm report, Jun 22, 7:38 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
738 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HAIL 1 N PRAIRIE DU CHIEN 43.06N 91.14W
06/22/2015 E1.00 INCH CRAWFORD WI PUBLIC
MULTIPLE REPORTS OF QUARTER SIZE HAIL ON THE NORTH SIDE
OF PRAIRIE DU CHIEN.
&&
DTJLocal storm report, Jun 22, 7:51 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TSTM WND DMG MARBLE ROCK 42.96N 92.87W
06/22/2015 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTED A WIND GUST OF 65
MILES PER HOUR...TREES AND POWER LINE DOWN IN TOWN
&&
DTJSpecial weather statement, Jun 22, 7:55 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 AM CDT MON JUN 22 2015
IAZ029-030-WIZ061-221415-
FAYETTE-CLAYTON-GRANT-
755 AM CDT MON JUN 22 2015
...A STRONG TO SEVERE THUNDERSTORM WILL AFFECT FAYETTE...CLAYTON AND
GRANT COUNTIES...
CLUSTERS OF STORMS WERE ROLLING ACROSS NORTHEAST IOWA THIS MORNING...AND WILL
PUSH INTO SOUTHWEST WISCONSIN EARLY THIS MORNING. WHILE STORMS ARE NOT OVERLY
STRONG...WIND GUSTS COULD STILL HIT 60 MPH AT TIMES SO ADDITIONAL WARNINGS ARE
POSSIBLE.
IN ADDITION...HEAVY RAINS ARE EXPECTED THAT COULD LEAD TO SHORT TIME FLOODING.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9208
4308 9208 4308 9118 4299 9116 4299 9106
4306 9094 4308 9085 4312 9074 4317 9069
4321 9055 4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1253Z 233DEG 29KT 4291 9197
SHEALocal storm report, Jun 22, 7:56 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLASH FLOOD CRESCO 43.37N 92.12W
06/22/2015 HOWARD IA LAW ENFORCEMENT
STREET FLOODING IN CRESCO. SOME STREETS BEING CLOSED OFF.
&&
DTJLocal storm report, Jun 22, 7:58 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
758 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 1 ENE AUSTIN 43.68N 92.96W
06/22/2015 MOWER MN LAW ENFORCEMENT
I90 CLOSED DUE TO FLASH FLOODING AT
11TH...FRONTAGE ROAD
&&
RLBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:04 AM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 56 min |
| Jun 22, 6:33 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 42 min |
| Jun 22, 6:46 AM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 59 min |
| Jun 22, 6:54 AM CDT | Severe Thunderstorm Warning | ARX | Clayton | 66 min |
| Jun 22, 6:55 AM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 4 hr |
| Jun 22, 7:55 AM CDT | Special Weather Statement | ARX | Clayton, Fayette | 80 min |
| Jun 22, 7:58 AM CDT | Wind Advisory | ARX | Chickasaw, Floyd, Howard, Mitchell | 3 hr |
| Jun 22, 8:15 AM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Winneshiek | 3 hr |
| Jun 22, 8:40 AM CDT | Severe Thunderstorm Warning | ARX | Clayton | 50 min |
| Jun 22, 9:26 AM CDT | River Flood Warning | ARX | Floyd | 67 hr |
| Jun 22, 11:25 AM CDT | Areal Flood Advisory | ARX | Allamakee, Winneshiek | 3 hr |
| Jun 22, 1:57 PM CDT | River Flood Warning | ARX | Allamakee | 54 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.